Hail, Kingman
- When
- June 19, 6:20 PM CST
- Where
- Kingman County, Spivey
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.450, -98.170
An upper level disturbance approaching from the west interacted with a frontal boundary across the area to produce scattered strong to severe thunderstorms across portions of south-central Kansas during the evening hours of June 19th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
An upper level disturbance approaching from the west interacted with a frontal boundary across the area to produce scattered strong to severe thunderstorms across portions of south-central Kansas during the evening hours of June 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 19, 5:39 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT TUE JUN 19 2007 .UPDATE... .AVIATION... FOR 00Z TAFS: CONVECTION CONTINUES TO REMAIN TO THE WEST AND SOUTHWEST OF THE AREA WHERE THE BETTER INSTABILITY IS LOCATED. WILL KEEP SOME VCTS IN KRSL AND KHUT AS TSRA REMAINS CLOSE BY BUT MOST OF THE CONVECTION WILL STAY TO THE WEST OR PROPAGATE STRAIGHT SOUTH AWAY FROM THE TAF SITES. MAIN THREAT FOR MOST OF CENTRAL AND SOUTH CENTRAL KS OVERNIGHT WILL BE GENERATION OF STRATUS AND FOG AGAIN AFTER 09Z/WED AS LIGHT EASTERLY WINDS AND LOTS OF LOW LEVEL MOISTURE WILL LEAD TO A STRATUS BUILD DOWN SITUATION...CEILINGS/VISIBILITIES COULD BECOME IFR AND POSSIBLY LIFR BY 12Z. ESPECIALLY FOR KRSL. KETCHAM && .PREV DISCUSSION... /ISSUED 316 PM CDT TUE JUN 19 2007/ DISCUSSION... MAIN FORECAST CONCERNS WILL BE HOW FAR EAST STORMS MAKE IT TONIGHT AND STORM CHANCES AGAIN WED. SYNOPSIS: VERY MOIST AIRMASS REMAINS IN PLACE WITH NW FLOW ALOFT. AT THE SURFACE THE EASTERN EXTENT OF THE DEEPER MOISTURE EXTENDS FROM SGF-TOP-HYS. STORMS HAVE ALREADY STARTED TO FIRE IN THE BROAD UPSLOPE REGION OF WESTERN KS WHERE EXTREME INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR HAVE ALLOWED STORMS TO QUICKLY BECOME SEVERE. TONIGHT-WED: STORMS ARE EXPECTED TO INCREASE IN COVERAGE OVER THE NEXT FEW HOURS OVER WESTERN KANSAS AS INSTABILITY INCREASES AND SOME WEAK UPPER ENERGY TRACKS EAST OUT OF CO. CORFIDI VECTORS TRACK THE ACTIVITY OVER WESTERN KS SE THIS EVENING AND OVERNIGHT. THEREFORE ANY STORMS THAT DEVELOP OVER GLD AND NORTHERN DDCS AREA WILL HAVE A SHOT TO AFFECT THE WESTERN FRINGES OF THE FORECAST AREA. SO WHILE CONFIDENCE IS HIGH THAT STORMS WILL BE OUT TO OUR WEST THIS EVENING AND TONIGHT...HAVE LOW CONFIDENCE IN HOW FAR EAST THIS ACTIVITY WILL MAKE IT. THEREFORE WILL CARRY THE HIGHEST STORM CHANCES ALONG THE WESTERN PORTION OF FORECAST AREA. WITH THE AMOUNT OF INSTABILITY AND SHEAR IN PLACE...ANY STORM TONIGHT WILL HAVE THE POTENTIAL TO BE SEVERE WITH FLOODING ALSO BECOMING A THREAT. WENT AHEAD AND INSERTED A SLIGHT CHANCE FOR STORMS WED AFTERNOON FOR LOCATIONS ALONG AND EAST OF I-135. WHILE THERE WILL NOT BE A WELL DEFINED BOUNDARY...THERE SHOULD AGAIN BE AN ABUNDANCE OF INSTABILITY TO ALLOW AT LEAST A COUPLE OF STORMS TO DEVELOP WITH THE AFTERNOON HEATING. 0-6KM SHEAR DOES DECREASE A BIT FOR WED...BUT SHOULD STILL BE ENOUGH FOR ANY STORM THAT DEVELOPS TO BECOME SEVERE. WED NIGHT-FRI: AN UPPER LEVEL WAVE WILL APPROACH THE NORTHERN PLAINS WED NIGHT AND SLIDE SOUTHEAST ON THU. THIS FEATURE WILL INDUCE SURFACE LOW PRESSURE OVER THE NW PLAINS WED NIGHT KEEPING THE OVERNIGHT CONVECTION NORTH OF THE FORECAST AREA. THIS FEATURE WILL THEN ALLOW A SURFACE FRONT/TROUGH TO TRACK A BIT SOUTH FOR THU AND THU NIGHT AND WILL START TO IMPACT OUR AREA BY FRI. SO WHILE LOCATIONS NORTH OF THE FORECAST AREA WILL BE ACTIVE FOR WED NIGHT THROUGH THU NIGHT...THIS ACTIVITY SHOULD REMAIN NORTH OF THE FORECAST AREA UNTIL FRI WHEN THE BOUNDARY CREEPS INTO OUR FORECAST AREA. GUSTY SW LOW LEVEL DOWNSLOPE FLOW WILL PROMOTE VERY WARM TEMPS FOR THU WITH ALL LOCATIONS IN THE 90S. WAS A LITTLE HESITANT TO GO TOO HIGH WITH LOW CONFIDENCE IN HOW MUCH GROUND MOISTURE WILL STILL BE AROUND. OVERNIGHT LOWS THROUGH THESE PERIODS WILL BE ABOVE NORMAL AS THEY STRUGGLE TO FALL BELOW 70. SAT-TUE: BOTH ECM AND GFS ARE SLIDING THE UPPER RIDGE EAST AND SITUATING IT OVER THE AREA THROUGH AT LEAST MON KEEPING THE MEAN FLOW OVER THE NORTHERN PLAINS. THEREFORE CONFIDENCE IS HIGH THAT ABOVE NORMAL TEMPS AND A LACK OF PRECIP WILL PERSIST THROUGH THE WEEKEND. GUSTY SW WINDS WILL ONLY AID IN THE ABOVE NORMAL TEMPS. LAWSON AVIATION... FOR 18Z TAFS...MVFR CEILINGS WILL HANG AROUND THE REGION INTO THE MID-AFTERNOON HOURS WITH WIDELY SCATTERED THUNDERSTORMS DEVELOPING AFTER 22Z. THUNDERSTORM COVERAGE DOES NOT SEEM TO BE WIDESPREAD ENOUGH TO INCLUDE IN THE TAFS...HOWEVER WE WILL CONTINUE TO MONITOR FOR ANY AMENDMENTS. THE STORMS COULD MERGE INTO A THUNDERSTORM COMPLEX LATER THIS EVENING OVER WESTERN KANSAS THEN MOVE SOUTHEAST OVERNIGHT...WITH HUT/ICT TAF SITES MOST AT RISK FROM THIS POSSIBLE ACTIVITY. OTHERWISE...IFR AND POSSIBLE LIFR CLOUD CEILINGS COULD MATERIALIZE OVER CENTRAL AND SOUTH CENTRAL KANSAS TOWARDS MORNING. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 90 71 93 / 20 20 20 10 HUTCHINSON 69 91 71 94 / 20 10 10 10 NEWTON 68 90 71 93 / 20 20 20 10 ELDORADO 68 90 71 92 / 20 20 20 10 WINFIELD-KWLD 70 90 71 92 / 20 20 20 10 RUSSELL 68 91 70 95 / 30 10 10 10 GREAT BEND 69 91 70 95 / 30 10 10 10 SALINA 67 91 71 94 / 20 20 20 10 MCPHERSON 68 91 70 94 / 20 20 20 10 COFFEYVILLE 69 89 70 91 / 20 20 20 10 CHANUTE 68 88 70 90 / 10 20 20 10 IOLA 68 88 70 90 / 10 20 20 10 PARSONS-KPPF 69 89 70 91 / 20 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT TUE JUN 19 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 PM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LATE AFTERNOON THUNDERSTORMS ACROSS THE WESTERN HIGH PLAINS MAY CONGEAL INTO ONE OR MORE THUNDERSTORM COMPLEXES THIS EVENING...AND MOVE SOUTHEAST ACROSS THE AREA TONIGHT. IF THIS SCENARIO OCCURS...SEVERE STORMS PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE. LOCATIONS GENERALLY ALONG AND WEST OF INTERSTATE 135 WILL BE MOST AT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED STORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EARLY EVENING FOR LOCATIONS ALONG AND EAST OF INTERSTATE 135. ANY STORM THAT DEVELOP WEDNESDAY AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE. AN UPPER LEVEL DISTURBANCE AND ASSOCIATED WEAK COLD FRONT MAY SPARK SCATTERED STRONG STORMS FOR FRIDAY AND FRIDAY NIGHT...MAINLY ALONG AND EAST OF I-135. HOWEVER...GIVEN LACK OF FORCING...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR LOCATIONS ALONG AND WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT TUE JUN 19 2007 KSZ091-200030- HARPER- 637 PM CDT TUE JUN 19 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER COUNTY... AT 633 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES SOUTHEAST OF SHARON...OR 15 MILES SOUTHEAST OF MEDICINE LODGE...AND MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
The Wichita radar (KICT), 68 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38357, 38358, 38361, 38364.